Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 110, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 10, 2020, 4:06 PM EDT for 5 counties in Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2020, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 10, 2020, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Logan County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:11 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 10, 2:11 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 211 PM EDT Wed Jun 10 2020 .SYNOPSIS... Cold front moves through the area this afternoon with severe thunderstorms likely. Behind the front, drier air filters in with surface high pressure on Thursday. Cooler conditions in place for the end of the week and into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Satellite shows continued low clouds streaming northward this morning ahead of approaching frontal system currently located in eastern Illinois. Convection is firing along the front, and there is some bubbly cumulus ahead of this in eastern Indiana. Based on morning sounding, strong cap exists in the mid levels which is likely to inhibit early convective initiation. Forecast area is certainly in warm sector with dewpoints well into the 70s this morning. Despite low clouds, temperatures are set to rise into low-mid 80s by early afternoon, with a few upper 80s in central Ohio. Relatively strong shortwave to encroach into this environment this afternoon as the front/dry line pushes east. Strengthening mid-level flow (60kt jet at 700mb) provides bulk shear values in the 35-45kt range mid-late afternoon while surface boundary locally maximizes 0-1km helicity in the 200-300 m2/s2 range, with highest values in west central Ohio. Timing the convection is the biggest source of uncertainty. CAM simulated reflectivity paintballs show 21Z variation in peak convection anywhere between the IN/OH border (along the front) and central OH (pre-frontal). Thinking will see things congeal a bit for a "frontal" solution, and will continue messaging in this fashion. By early evening, convection will push east of the forecast area, with drier air to advect in from the west. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Surface high pressure noses in from the west, with cloud cover clearing by the morning hours. High temperatures are forecast to be in the upper 70s and lower 80s which is normal for middle June. Drier air and westerly winds between 10-15 mph help to produce a comfortable, less humid day. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Low amplitude mid level trough at the beginning of the period will amplify heading into the weekend, eventually resulting in a closed low developing. Once that occurs, the low will meander through the remainder of the forecast period. Still some uncertainty exactly where this cut off will be located which will determine the sensible weather. ECMWF continues to be further west with the low. Based on this persistence, have trended highs a bit cooler, lows a bit warmer, with more clouds and slightly higher PoPs than latest NBM output. Prior to the low closing off, there will be a cold front that slides south across the region Friday afternoon into Friday night. While moisture will likely be limited, cannot rule out a few showers affecting west central into central Ohio ahead of the front. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Main impact to aviation during the TAF period will be thunderstorm development and winds. Based on high-res guidance becoming more clustered, confidence is increasing on timing of storms over the TAF sites. Outside a few isolated storms, main development will be with main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then CMH/LCK at 22Z. Accommodated for potential severity of storms with 2 mile visibility during tempo group, but will need to amend to bring in strong wind gusts as they more closely approach. Wouldn't be surprised to see gusts to at least 35 knots with storms in the developing line, and a few gusts to 50 knots are likely in the stronger storms. Outside of storms, wind gusts out of the south to 25-30 knots may produce impacts in some locations. Expecting direction to shift to southwesterly, then westerly late this evening after the line moves through. Gusts will also decrease late tonight. A brief period of MVFR ceilings are possible late tonight, but still relatively low confidence here. Otherwise, VFR conditions will dominate the Thursday portion of the TAF period. OUTLOOK...MVFR CIGS possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...McGinnis NEAR TERM...Hogue SHORT TERM...McGinnis LONG TERM... AVIATION...Hogue
Hazardous weather outlook, Jun 10, 5:09 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 509 AM EDT Wed Jun 10 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074- 077>082-088-110915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines. OHZ026-034-035-042>046-051>053-110915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. Damaging winds of 75 mph or greater are possible within the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 10, 3:29 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
329 PM EDT Wed Jun 10 2020
INZ050-058-059-066-102000-
Fayette IN-Union IN-Wayne IN-Franklin IN-
329 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHEASTERN WAYNE...UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 400 PM EDT...
At 329 PM EDT, radar indicated a strong thunderstorm 8 miles
northwest of Brookville, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Richmond, Connersville, Centerville, Liberty, Salem, Waterloo,
Blooming Grove, Abington, Brownsville, Boston, Richmond Municipal
Airport, Dunlapsville, Whitewater State Park, Goodwins Corner, Mounds
State Recreation Area, Mettel Field, Cottage Grove, Springersville,
Witts Station and Alquina.
This includes I-70 in Indiana near mile marker 142.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3986 8506 3982 8481 3960 8482 3947 8497
3952 8522
TIME...MOT...LOC 1929Z 206DEG 38KT 3952 8510
JDRSpecial weather statement, Jun 10, 3:39 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
339 PM EDT Wed Jun 10 2020
KYZ091-OHZ077-102015-
Boone KY-Hamilton OH-
339 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOONE AND WESTERN
HAMILTON COUNTIES UNTIL 415 PM EDT...
At 339 PM EDT, radar indicated a strong thunderstorm near Delhi
Township, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Forest Park, Sharonville, Springdale, North College Hill,
Wyoming, Cheviot, Villa Hills, Mount Healthy, Oakbrook, Burlington,
Finneytown, Ross, Cleves, Shawnee, Taylor Creek, Bridgetown, Miami
Heights, Dry Ridge and Blue Jay.
This includes the following Interstates...
I-74 in Ohio between mile markers 5 and 19.
I-75 in Ohio near mile marker 5, and between mile markers 16 and 17.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3930 8474 3931 8464 3930 8441 3907 8461
3907 8462 3906 8462 3899 8468 3905 8482
TIME...MOT...LOC 1939Z 207DEG 30KT 3909 8471
NovakSpecial weather statement, Jun 10, 3:41 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Wilmington OH 341 PM EDT Wed Jun 10 2020 OHZ060-061-070-102015- Montgomery OH-Butler OH-Preble OH- 341 PM EDT Wed Jun 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN PREBLE...NORTHEASTERN BUTLER AND MONTGOMERY COUNTIES UNTIL 415 PM EDT... At 340 PM EDT, radar indicated a strong thunderstorm over Gratis, moving northeast at 65 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Dayton, Huber Heights, Trotwood, Miamisburg, Vandalia, Englewood, Trenton, Moraine, West Carrollton, Camden, Lewisburg, West Alexandria, Gratis, Seven Mile, Darrtown, Riverside, Clayton, Union, Brookville and Germantown. This includes the following Interstates... I-70 in Ohio between mile markers 14 and 41. I-75 in Ohio near mile marker 50, and between mile markers 52 and 62. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3992 8453 3987 8405 3948 8448 3951 8471 TIME...MOT...LOC 1940Z 204DEG 57KT 3961 8454 JDR
Special weather statement, Jun 10, 3:46 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
346 PM EDT Wed Jun 10 2020
KYZ091>093-102015-
Boone KY-Kenton KY-Campbell KY-
346 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...CENTRAL
CAMPBELL AND BOONE COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT, radar indicated a strong thunderstorm over Walton,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere, Fort
Mitchell, Villa Hills, Highland Heights, Taylor Mill, Fort Wright,
Crescent Springs, Walton, Crestview Hills, Park Hills, Lakeside Park,
Oakbrook, Burlington, Union and Wilder.
This includes the following Interstates...
I-71 in Kentucky between mile markers 70 and 77.
I-75 in Kentucky between mile markers 169 and 189.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3882 8474 3885 8476 3885 8477 3886 8478
3886 8479 3910 8467 3908 8463 3907 8460
3908 8459 3902 8438 3879 8465 3879 8466
3878 8466
TIME...MOT...LOC 1946Z 207DEG 30KT 3885 8466
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:00 PM EDT | Special Weather Statement | ILN | Miami, Montgomery | 30 min |
| Jun 9, 8:31 PM EDT | Tornado Warning | ILN | Miami | 9 min |
| Jun 10, 3:39 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 33 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 33 min |
| Jun 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 38 min |
| Jun 10, 4:09 PM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Jun 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 54 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Clinton, Hamilton, Warren | 34 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 23 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Jun 10, 4:48 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 39 min |
| Jun 10, 4:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Greene, Warren | 23 min |
| Jun 10, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 37 min |
| Jun 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 32 min |
| Jun 10, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 24 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison | 50 min |
| Jun 10, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 47 min |
| Jun 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 50 min |
| Jun 10, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison, Union | 45 min |
| Jun 10, 5:32 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jun 10, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 13 min |
| Jun 10, 5:37 PM EDT | Special Weather Statement | ILN | Logan | 23 min |
| Jun 10, 5:44 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 21 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 42 min |
| Jun 10, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 40 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more | 47 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 42 min |
| Jun 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 66 min |
| Jun 10, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 16 min |
| Jun 10, 6:23 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 22 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Madison, Pickaway | 47 min |
| Jun 10, 6:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more | 55 min |
| Jun 10, 6:41 PM EDT | Tornado Warning | ILN | Franklin, Pickaway | 20 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 45 min |
| Jun 10, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Jun 10, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 50 min |
| Jun 10, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 17 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 38 min |
| Jun 10, 7:25 PM EDT | Tornado Warning | ILN | Licking | 20 min |
| Jun 10, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 15 min |
| Jun 10, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 56 min |
| Jun 10, 7:52 PM EDT | Tornado Warning | ILN | Scioto | 23 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Jun 10, 3:46 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 29 min |
| Jun 10, 3:49 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 26 min |
| Jun 10, 4:26 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 34 min |
| Jun 10, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 18 min |
| Jun 10, 5:17 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 28 min |
| Jun 10, 7:24 PM EDT | Special Weather Statement | ILN | Lewis | 51 min |
| Jun 10, 3:29 PM EDT | Special Weather Statement | ILN | Union | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.